Ohio, 2014

Winter Weather in Ohio, March 12, 2014

March 12, 2014 · NWS ILN · 11 events in 11 counties and zones

A stationary front oriented west to east across Ohio provided the focus for snow as low pressure tracked east along it. Two to three inches of snow fell in the I-70 corridor, with one to two inches falling north of the Ohio River.

Where it happened

Every event with a place to put it; 11 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
11

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ILN wrote it up.

A stationary front oriented west to east across Ohio provided the focus for snow as low pressure tracked east along it. Two to three inches of snow fell in the I-70 corridor, with one to two inches falling north of the Ohio River.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before the first event at Mar 12, 2:47 AM EST, 2 hours 13 minutes earlier.

Area forecast discussion, Mar 12, 2:47 AM EST, 2 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
347 AM EDT WED MAR 12 2014

.SYNOPSIS...
LOW PRESSURE WILL TRACK ACROSS THE REGION TODAY. RAIN WILL CHANGE
OVER TO SNOW DURING THE DAY...WITH SNOW TAPERING OFF LATER TODAY.
MUCH COLDER AIR WILL MOVE INTO THE REGION TODAY AND TONIGHT. HIGH
PRESSURE WILL BUILD ACROSS THE REGION THURSDAY WITH A WARMING TREND
EXPECTED ON FRIDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
INTENSIFYING LOW PRESSURE WILL TRACK ACROSS OUR AREA TODAY.
PRECIPITATION ALONG A FRONTAL BOUNDARY DRAPED ACROSS OUR AREA
AHEAD OF THE LOW WILL INCREASE IN COVERAGE THROUGH THE MORNING AS
THE SYSTEM ORGANIZES AND APPROACHES FROM THE WEST. PRECIPITATION
TYPE OF RAIN IS EXPECTED THROUGH DAYBREAK ACROSS THE ENTIRE ILN
CWA. ELEVATED INSTABILITY OFF TO OUR WEST IS EXPECTED TO ADVECT
INTO THE AREA THROUGH THE PRE DAWN HOURS. THIS WOULD HELP TO
PRODUCE ISOLATED THUNDER ACROSS THE AREA THROUGH SUNRISE.

THE CENTER OF THE LOW IS EXPECTED TO PASS ACROSS THE CINCINNATI
AREA AROUND 12Z...THEN EXIT OUR AREA ACROSS THE LOWER SCIOTO
VALLEY BY 15Z. WELL NORTH OF THE CENTER OF THIS LOW...COLDER
AIR WILL GET DRAWN SOUTHWESTWARD BETWEEN THE LOW CENTER AND A
COLD DOME OF HIGH PRESSURE WELL TO THE NORTHWEST OF OUR REGION.
AS A RESULT...A TRANSITION ZONE OF RAIN TO SLEET/SNOW MIX TO ALL
SNOW WILL APPROACH OUR AREA FROM THE WEST THIS MORNING AND BEGIN
TO SPREAD ACROSS THE WHITEWATER VALLEY AROUND SUNRISE. THIS
TRANSITION ZONE WILL SPREAD ACROSS THE REMAINDER OF OUR AREA
BY MIDDAY AS THE SURFACE LOW LIFTS NORTHEAST AWAY FROM OUR
AREA...AND THE ENTIRE CWA IS COLD SECTORED. WITH THE TRANSITION
OCCURRING EARLIER NORTH OF THE INTERSTATE 70 CORRIDOR...AM
EXPECTING THE HIGHER SNOW TOTALS ACROSS THE FAR NORTHERN SECTIONS
OF THE FORECAST AREA. CURRENTLY EXPECTING 4 TO 6 INCHES ACROSS THE
FAR NORTHER ZONES...TAPERING TO AROUND 2 INCHES ALONG THE
INTERSTATE 70 CORRIDOR...AND UNDER AN INCH FARTHER SOUTH TOWARD
THE OHIO RIVER. AS SUCH...THE ONLY LOCATIONS THAT APPEAR TO BE IN
POSITION TO REACH WINTER WEATHER ADVISORY CRITERIA CONTINUE TO BE
ACROSS THE NORTHERN ZONES. WILL CONTINUE THE WINTER WEATHER
ADVISORY FOR THOSE LOCATIONS FROM 12Z UNTIL 00Z. BLUSTERY AND SNOWY
CONDITIONS ARE EXPECTED ACROSS THE REST OF THE AREA AS WELL MIDDAY
...WITH BELOW ADVISORY CRITERIA SNOWFALL TOTALS EXPECTED.
HOWEVER...WITH WINDY CONDITIONS EXPECTED TO COMBINE WITH
OCCASIONAL BURSTS OF HEAVIER SNOW...VISIBILITIES MIDDAY COULD DROP
TO A QUARTER MILE OR LESS AT TIMES. IN ADDITION...IF SNOW LINGERS
LATE ENOUGH INTO THE DAY...SOME REFREEZING COULD OCCUR ON
ROADWAYS. AT THIS TIME THERE IS UNCERTAINTY AS TO WHETHER OR NOT
SNOW WILL END EARLY ENOUGH TO ALLOW WINDS TO DRY ROADWAYS ACROSS
PORTIONS OF THE AREA BEFORE ROAD TEMPERATURES DROP BELOW FREEZING.
WHETHER OR NOT A REFREEZING SCENARIO WOULD OCCUR WILL LIKELY NOT
BE DETERMINED UNTIL LATER TODAY BY MONITORING ROAD SKIN
TEMPERATURES AS SNOW IS FALLING.

STRONG COLD ADVECTION WILL DEVELOP BEHIND THE SURFACE LOW TODAY.
NAM BUFKIT SOUNDINGS ARE INDICATING UP TO 40 KT NORTHWESTERLY WINDS
ARE POSSIBLE TODAY AS A MUCH COLDER AIRMASS WORKS ITS WAY INTO THE
REGION. A COUPLE OF FACTORS ARE AGAINST REACHING ADVISORY
CRITERIA...THOSE BEING MOIST LOW LEVELS AND CLOUD COVER.
HOWEVER...THIS SYSTEM WILL BE DEEPENING AND THE PRESSURE GRADIENT
INTENSIFYING. WILL THEREFORE BE ISSUING A CWA-WIDE WIND ADVISORY
FROM 12Z UNTIL 00Z. SOME OF THESE INCREASED WINDS WILL BE DELAYED
PARTICULARLY ACROSS THE EASTERN PORTIONS OF THE CWA...UNTIL THE
CENTER OF THE LOW MOVES FAR ENOUGH EASTWARD FOR STRONG COLD
ADVECTION TO SET IN.

SNOW INTENSITIES WILL TAPER OFF FROM WEST TO EAST THIS
AFTERNOON...WITH THE MAJORITY OF ACCUMULATING SNOW OUT OF OUR AREA
BY LATE AFTERNOON. SOME SNOW SHOWERS WILL LINGER INTO THE EVENING
UNDER THE COLD ADVECTION REGIME...ESPECIALLY OFF FETCHES FROM THE
GREAT LAKES.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY/...
WINDY CONDITIONS WILL LINGER INTO THE EVENING AS A MUCH COLDER
AIRMASS CONTINUES TO ENTER THE REGION. WIND SPEEDS WILL GRADUALLY
DIMINISH THIS EVENING WITH WINDS DROPPING TO UNDER 20 MPH BY
AROUND MIDNIGHT. ANY LINGERING SNOW SHOWERS ARE EXPECTED TO END
BY MIDNIGHT WITH SOME CLEARING EXPECTED TO DEVELOP AS HIGH
PRESSURE BUILDS EASTWARD INTO OUR REGION OVERNIGHT. THIS COLDER
AIRMASS WILL BRING TEMPERATURES INTO THE SINGLE DIGITS ALONG AND
NORTH OF THE INTERSTATE 70 CORRIDOR TONIGHT...WITH TEMPERATURES
DROPPING INTO THE TEENS TONIGHT SOUTH OF THIS CORRIDOR. THE
COMBINATION OF THESE COLD TEMPERATURES AND LINGERING WINDS COULD
PRODUCE WIND CHILLS ACROSS OUR NORTH AS LOW AS 5 TO 10 DEGREES
BELOW ZERO. WILL HIGHLIGHT THIS HAZARD IN THE HWO.

THE COLD DOME OF HIGH PRESSURE WILL PASS ACROSS THE REGION ON
THURSDAY AND WILL BE POSITIONED SOUTHEAST OF OUR AREA BY FRIDAY.
HIGHS THURSDAY WILL BE WELL BELOW NORMAL UNDER THIS HIGH PRESSURE
SYSTEM WITH TEMPERATURES EXPECTED TO ONLY REACH THE MIDDLE 20S
ACROSS THE NORTH AND LOW 30S ACROSS THE SOUTH. RETURN FLOW WILL
DEVELOP ACROSS OUR AREA FRIDAY NIGHT AROUND THE HIGH WHICH WILL
HELP PREVENT TEMPERATURES FROM DROPPING MUCH OVERNIGHT. ON
FRIDAY...THE ONGOING RETURN FLOW SHOULD REBOUND TEMPERATURES WELL
INTO THE 50S ACROSS MUCH OF THE AREA.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
DRY CONDITIONS WILL START OUT THE LONG TERM PERIOD.  WARMER AIR WILL
WORK UP INTO THE AREA WITH SOUTHERLY WINDS ON FRIDAY.  WINDS WILL
GUST TO 30 TO 35 MILES PER HOUR AT TIMES FRIDAY AFTERNOON.

PRECIPITATION WILL BEGIN TO MOVE INTO THE FA DURING THE FRIDAY
EVENING HOURS IN ADVANCE OF A COLD FRONT.  THE COLD FRONT WILL MOVE
THROUGH THE AREA FRIDAY NIGHT INTO SATURDAY.  TEMPERATURES ARE WARM
ENOUGH THAT SOUTHERN PORTIONS OF THE FA WILL RECEIVE RAIN WITH THIS
SYSTEM.  A MIX OF RAIN AND SNOW IS EXPECTED ACROSS NORTHERN PORTIONS
OF THE AREA.  PRECIPITATION WILL TAPER OFF SATURDAY MORNING.

BY SUNDAY HIGH TEMPERATURES ARE ONLY EXPECTED TO BE IN THE 30S TO
MIDDLE 40S.  MODELS ARE IN DISAGREEMENT ON WHETHER A SYSTEM SOUTH OF
THE FA WILL WORK NORTHWARD INTO THE AREA ON SUNDAY.  WENT CLOSER TO
THE GFS AND HAVE A DRY FORECAST FOR SUNDAY.  KEPT DRY CONDITIONS
ACROSS THE FA THROUGH MOST OF THE DAY ON TUESDAY.  ANOTHER SYSTEM
WILL BEGIN TO APPROACH THE AREA TUESDAY EVENING BRINGING A RETURN OF
PRECIPITATION TO THE AREA.

&&

.AVIATION /08Z WEDNESDAY THROUGH SUNDAY/...
A SURFACE LOW CURRENTLY OVER SOUTHEAST ILLINOIS WILL TRACK EAST
ACROSS THE UPPER OHIO VALLEY THROUGH THIS AFTERNOON. THE LEADING
EDGE OF PRECIPITATION ASSOCIATED WITH THIS LOW IS PUSHING EAST
ACROSS WESTERN OHIO ATTM AND WILL CONTINUE TO AFFECT THE TAF SITES
THROUGH THE PRE DAWN HOURS. CIGS ARE STILL IN VFR CATEGORY...BUT
SHOULD DROP DOWN INTO MVFR TO POSSIBLY IFR AS THE LOW LEVELS
CONTINUE TO SATURATE. FAIRLY WIDESPREAD THUNDER IS OCCURRING JUST
TO THE NORTH OF THE SURFACE LOW OVER EAST CENTRAL ILLINOIS PUSHING
INTO WEST CENTRAL INDIANA. THIS IS FARTHER NORTH THAN WOULD BE
SUGGESTED BY THE FORECAST ELEVATED INSTABILITIES WHICH ARE BETTER
FARTHER TO THE SOUTH AND EAST OF THE SURFACE LOW. THESE BETTER
INSTABILITIES ARE FORECAST TO PUSH INTO NORTHERN KENTUCKY AND
SOUTHERN OHIO IN THE 09Z TO 12Z TIME FRAME...BUT BASED ON CURRENT
LIGHTNING TRENDS...WILL GO AHEAD AND INCLUDE A MENTION OF THUNDER
AT ALL OF THE TAF SITES TOWARD DAYBREAK.

STRONG CAA WILL DEVELOP ON THE BACK SIDE OF THE LOW THROUGH LATE
MORNING. AS THIS OCCURS...WINDS WILL BECOME NORTHERLY AND INCREASE
TO 20-25 KNOTS WITH GUSTS TO AROUND 35 KNOTS. THIS WILL ALSO ALLOW
FOR THE RAIN TO CHANGE OVER TO SNOW FROM WEST TO EAST THROUGH LATE
MORNING/EARLY AFTERNOON. AS THIS OCCURS...VSBYS WILL DROP TO IFR
TO OCCASIONALLY LIFR AND AREAS OF BLOWING SNOW WILL ALSO BE LIKELY
GIVEN THE STRONG WINDS. DEEPER MOISTURE WILL SHIFT OFF TO THE EAST
THROUGH MID TO LATE AFTERNOON...ALLOWING FOR THE SNOW TO TAPER
OFF. GENERALLY EXPECT ACCUMULATIONS OF AN INCH OR LESS AT THE
SOUTHERN TAF SITES WITH A COUPLE OF INCHES POSSIBLE AT THE NORTHERN
TAF SITES. AS THE PRESSURE GRADIENT BEGINS TO SLACKEN...WINDS
SHOULD START TO DECREASE HEADING INTO THIS EVENING.

OUTLOOK...MVFR CEILINGS AND VISIBILITIES POSSIBLE FRIDAY NIGHT
AND SATURDAY.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...WIND ADVISORY FROM 8 AM THIS MORNING TO 8 PM EDT THIS EVENING
     FOR OHZ026-034-035-042>046-051>056-060>065-070>074-
     077>082-088.
     WINTER WEATHER ADVISORY FROM 8 AM THIS MORNING TO 8 PM EDT
     THIS EVENING FOR OHZ026-034-035-042>046-051-052.
KY...WIND ADVISORY FROM 8 AM THIS MORNING TO 8 PM EDT THIS EVENING
     FOR KYZ089>100.
IN...WIND ADVISORY FROM 8 AM THIS MORNING TO 8 PM EDT THIS EVENING
     FOR INZ050-058-059-066-073>075-080.
     WINTER WEATHER ADVISORY FROM 8 AM THIS MORNING TO 8 PM EDT
     THIS EVENING FOR INZ050.

&&

SYNOPSIS...LATTO
NEAR TERM...LATTO
SHORT TERM...LATTO
LONG TERM...NOVAK
AVIATION...JGL
Hazardous weather outlook, Mar 12, 3:08 AM EST, 1 hour 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
408 AM EDT WED MAR 12 2014

INZ050-OHZ026-034-035-042>046-051-052-130900-
WAYNE-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-
MIAMI-CHAMPAIGN-
408 AM EDT WED MAR 12 2014

...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 8 PM EDT THIS
EVENING...
...WINTER WEATHER ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 8 PM
EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...CENTRAL OHIO...MIAMI VALLEY OF OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.
   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

WIND CHILL VALUES EARLY THURSDAY MORNING WILL BE AROUND 5 DEGREES
BELOW ZERO.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SNOW ACCUMULATIONS TO
THE NATIONAL WEATHER SERVICE.

INZ058-059-066-OHZ053>056-060>065-070>074-080-082-130900-
FAYETTE IN-UNION IN-FRANKLIN IN-CLARK-MADISON-FRANKLIN OH-LICKING-
PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-FAIRFIELD-BUTLER-WARREN-
CLINTON-ROSS-HOCKING-HIGHLAND-PIKE-
408 AM EDT WED MAR 12 2014

...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...CENTRAL OHIO...MIAMI VALLEY OF
OHIO...SOUTH CENTRAL OHIO AND SOUTHWEST OHIO.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

RAIN IS EXPECTED TO CHANGE INTO SNOW LATE THIS MORNING WITH SNOW
POSSIBLE THROUGH THE AFTERNOON HOURS. SNOW ACCUMULATIONS OF ONE TO
THREE INCHES ARE EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

WIND CHILL VALUES EARLY THURSDAY MORNING WILL BE AROUND ZERO
DEGREES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

INZ073>075-080-KYZ089>100-OHZ077>079-081-088-130900-
RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-
CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HAMILTON-
CLERMONT-BROWN-ADAMS-SCIOTO-
408 AM EDT WED MAR 12 2014

...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHEAST
KENTUCKY...NORTHERN KENTUCKY...SOUTH CENTRAL OHIO AND SOUTHWEST
OHIO.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

RAIN IS EXPECTED TO CHANGE INTO SNOW EARLY THIS AFTERNOON.
LIGHT SNOW ACCUMULATIONS GENERALLY UNDER AN INCH WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

11 winter weather. Local standard time, as filed.

Winter Weather, Mercer

When
March 12, 5:00 AM EST to 11:00 PM EST
Where
Mercer forecast zone
Reported by
Department of Highways
Coordinates
40.540, -84.629 (the zone’s center; the record gives no point)

Three inches of snow was measured west of Celina, with 2.6 inches measured by the EMA in Celina.

Winter Weather, Darke

When
March 12, 5:00 AM EST to 11:00 PM EST
Where
Darke forecast zone
Reported by
Trained Spotter
Coordinates
40.133, -84.619 (the zone’s center; the record gives no point)

Two inches of snow was measured in Burkettsville near the Mercer county border. An inch was measured in Arcanum.

Winter Weather, Logan

When
March 12, 5:00 AM EST to 11:00 PM EST
Where
Logan forecast zone
Reported by
Department of Highways
Coordinates
40.388, -83.766 (the zone’s center; the record gives no point)

Three inches of snow was measured north of Bellefontaine. A spotter in town measured 2 inches. The cooperative observer in Huntsville measured 1.5 inches.

Winter Weather, Miami

When
March 12, 5:00 AM EST to 11:00 PM EST
Where
Miami forecast zone
Reported by
Department of Highways
Coordinates
40.053, -84.229 (the zone’s center; the record gives no point)

An inch of snow was measured southwest of Troy. A public report from Piqua indicated a half inch of snow had fallen.

Winter Weather, Auglaize

When
March 12, 5:00 AM EST to 11:00 PM EST
Where
Auglaize forecast zone
Reported by
Department of Highways
Coordinates
40.561, -84.222 (the zone’s center; the record gives no point)

The county garage near Wapakoneta measured 4 inches of snow while a public report from Waynesfield indicated 3 inches had fallen.

Winter Weather, Montgomery

When
March 12, 5:00 AM EST to 11:00 PM EST
Where
Montgomery forecast zone
Reported by
ASOS
Coordinates
39.755, -84.291 (the zone’s center; the record gives no point)

The Dayton airport measured 2.3 inches of snow. The CoCoRaHS observer near Huber Heights measured 2 inches while another observer in Oakwood measured 1.6 inches.

Winter Weather, Scioto

When
March 12, 5:00 AM EST to 11:00 PM EST
Where
Scioto forecast zone
Reported by
Emergency Manager
Coordinates
38.804, -82.993 (the zone’s center; the record gives no point)

In Rarden, 1.3 inches of snow fell, while a half inch was recorded in Portsmouth.

Winter Weather, Clinton

When
March 12, 5:00 AM EST to 11:00 PM EST
Where
Clinton forecast zone
Reported by
Official NWS Observations
Coordinates
39.415, -83.808 (the zone’s center; the record gives no point)

The NWS office in Wilmington measured 1.7 inches of snow. An inch was reported from New Vienna, while a NWS employee 2 miles west of town measured 1.3 inches.

Winter Weather, Warren

When
March 12, 5:00 AM EST to 11:00 PM EST
Where
Warren forecast zone
Reported by
NWS Employee
Coordinates
39.428, -84.167 (the zone’s center; the record gives no point)

A NWS employee 2 miles west-northwest of Clarksville measured an inch of snow, while a media report from Springboro indicated a half inch had fallen there.

Winter Weather, Greene

When
March 12, 5:00 AM EST to 11:00 PM EST
Where
Greene forecast zone
Reported by
Public
Coordinates
39.692, -83.890 (the zone’s center; the record gives no point)

In Beavercreek, 1.5 inches of snow was measured, while a report from Cedarville indicated that an inch of snow had fallen.

Winter Weather, Preble

When
March 12, 5:00 AM EST to 11:00 PM EST
Where
Preble forecast zone
Reported by
Department of Highways
Coordinates
39.742, -84.648 (the zone’s center; the record gives no point)

The county garage east of Eaton measured 2 inches of snow.

What these are

Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2014Every state in 2014This day in weather historyWarnings in Ohio, March 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 505564, 505565, 505567, 505568, 505570, 505571, 505572, 505574, 505576, 505577, 505578.